Alert archive / Virginia / Wind Advisories in 2015
Wind Advisory 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 27, 2015, 4:28 AM EDT for Grayson County, Smyth County, Tazewell County, Virginia; Mercer County, West Virginia; Ashe County, Watauga County, North Carolina. It took effect at Oct 27, 2015, 6:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2015, 4:28 AM EDT (08:28 UTC)
- In effect from
- Oct 27, 2015, 6:00 PM EDT
- Expired
- Oct 28, 2015, 10:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WWUS71 KRNK 270828 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 428 AM EDT TUE OCT 27 2015 ...STRONG GUSTY WINDS ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...AND FAR SOUTHEAST WEST VIRGINIA THIS EVENING AND TONIGHT... .LOW PRESSURE LOCATED ACROSS THE MIDSOUTH WILL INTENSIFY RAPIDLY TODAY AS IT MOVES NORTHWARD INTO THE OHIO VALLEY. STRONG GUSTY SOUTHEAST WINDS WILL ACCOMPANY THIS LOW PRESSURE AREA AS IT TRACKS TO OUR WEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY AT THE HIGHER ELEVATIONS FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. THESE WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL EXPECTED TODAY AND TONIGHT MAY RESULT IN DOWNED TREES AND SCATTERED POWER OUTAGES. WINDS ARE EXPECTED TO DECREASE DURING THE MORNING WEDNESDAY AS THE STORM SYSTEM MOVES FURTHER NORTH AWAY FROM THE REGION. NCZ001-018-VAZ007-009-015-WVZ042-271630- /O.NEW.KRNK.WI.Y.0014.151027T2200Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 428 AM EDT TUE OCT 27 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY. * LOCATIONS...HIGHER TERRAIN...MAINLY ABOVE 3000 FEET...OF THE BLUE RIDGE AND ALLEGHANY MOUNTAINS...FROM BOONE...TO JEFFERSON...TO MARION...TO BLUEFIELD. * HAZARDS...DAMAGING WINDS AND WIND GUSTS POSSIBLE. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. * IMPACTS...STRONG GUSTY WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL MAY RESULT IN SCATTERED INSTANCES OF DOWNED TREES AND TREE LIMBS RESULTING IN SCATTERED POWER OUTAGES AND POSSIBLY SOME BLOCKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ RAB
5 follow-up statements
375 WWUS71 KRNK 271627 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1227 PM EDT TUE OCT 27 2015 ...STRONG GUSTY WINDS ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...AND FAR SOUTHEAST WEST VIRGINIA THIS EVENING AND TONIGHT... .LOW PRESSURE LOCATED ACROSS THE MIDSOUTH WILL INTENSIFY RAPIDLY TODAY AS IT MOVES NORTHWARD INTO THE OHIO VALLEY. STRONG GUSTY SOUTHEAST WINDS WILL ACCOMPANY THIS LOW PRESSURE AREA AS IT TRACKS TO OUR WEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY AT THE HIGHER ELEVATIONS FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. THESE WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL EXPECTED TODAY AND TONIGHT MAY RESULT IN DOWNED TREES AND SCATTERED POWER OUTAGES. WINDS ARE EXPECTED TO DECREASE DURING THE MORNING WEDNESDAY AS THE STORM SYSTEM MOVES FURTHER NORTH AWAY FROM THE REGION. NCZ001-018-VAZ007-009-015-WVZ042-280030- /O.CON.KRNK.WI.Y.0014.151027T2200Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 1227 PM EDT TUE OCT 27 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * LOCATIONS...HIGHER TERRAIN...MAINLY ABOVE 3000 FEET...OF THE BLUE RIDGE AND ALLEGHANY MOUNTAINS...FROM BOONE...TO JEFFERSON... TO MARION...TO BLUEFIELD. * HAZARDS...DAMAGING WINDS AND WIND GUSTS POSSIBLE. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS AFTERNOON INTO WEDNESDAY MORNING. * IMPACTS...STRONG GUSTY WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL MAY RESULT IN SCATTERED INSTANCES OF DOWNED TREES AND TREE LIMBS RESULTING IN SCATTERED POWER OUTAGES AND POSSIBLY SOME BLOCKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
038 WWUS71 KRNK 271932 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT TUE OCT 27 2015 ...STRONG GUSTY WINDS ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...AND FAR SOUTHEAST WEST VIRGINIA THIS EVENING AND TONIGHT... .LOW PRESSURE WILL MOVE NORTH ALONG THE MISSISSIPPI RIVER VALLEY THIS EVENING INTO TONIGHT...DEEPENING AS IT PROGRESSES...SUPPORTING STRONG SOUTHEAST WINDS ACROSS THE MOUNTAINS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE... ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. THESE WINDS...COMBINED WITH SATURATED GROUND FROM RAINFALL EXPECTED TODAY AND TONIGHT... MAY RESULT IN DOWNED TREES AND SCATTERED POWER OUTAGES. WINDS ARE EXPECTED TO DECREASE DURING THE MORNING WEDNESDAY AS THE STORM SYSTEM MOVES FURTHER NORTH...AWAY FROM THE REGION. NCZ001-018-VAZ007-009-015-WVZ042-280345- /O.CON.KRNK.WI.Y.0014.151027T2200Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 332 PM EDT TUE OCT 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * LOCATIONS...HIGHER TERRAIN...MAINLY ABOVE 3000 FEET...OF THE BLUE RIDGE AND ALLEGHANY MOUNTAINS...FROM BOONE...TO JEFFERSON... TO MARION...TO BLUEFIELD. * HAZARDS...DAMAGING WINDS AND WIND GUSTS POSSIBLE. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING INTO WEDNESDAY MORNING. * IMPACTS...STRONG GUSTY WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL MAY RESULT IN SCATTERED INSTANCES OF DOWNED TREES AND TREE LIMBS RESULTING IN SCATTERED POWER OUTAGES AND POSSIBLY SOME BLOCKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
667 WWUS71 KRNK 272348 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT TUE OCT 27 2015 ...STRONG GUSTY WINDS ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...AND FAR SOUTHEAST WEST VIRGINIA THIS EVENING AND OVERNIGHT... .LOW PRESSURE WILL MOVE NORTH ALONG THE MISSISSIPPI RIVER VALLEY TONIGHT...DEEPENING AS IT PROGRESSES... SUPPORTING STRONG SOUTHEAST WINDS ACROSS THE MOUNTAINS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE... ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET AND IN LOCATIONS WHERE WINDS CHANNEL THROUGH THE RIDGES. THESE WINDS...COMBINED WITH SATURATED GROUND FROM ONGOING RAINFALL...MAY RESULT IN DOWNED TREES AND SCATTERED POWER OUTAGES. WINDS ARE EXPECTED TO DECREASE DURING THE MORNING WEDNESDAY AS THE STORM SYSTEM MOVES FURTHER NORTH...AWAY FROM THE REGION. NCZ001-018-VAZ007-009-015-WVZ042-280800- /O.CON.KRNK.WI.Y.0014.000000T0000Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 748 PM EDT TUE OCT 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * LOCATIONS...HIGHER TERRAIN...MAINLY ABOVE 3000 FEET...OF THE BLUE RIDGE AND APPALACHIAN MOUNTAINS...FROM BOONE...TO JEFFERSON... TO MARION...TO BLUEFIELD. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...TONIGHT INTO WEDNESDAY MORNING. * IMPACTS...STRONG GUSTY WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL MAY RESULT IN SCATTERED INSTANCES OF DOWNED TREES AND TREE LIMBS RESULTING IN SCATTERED POWER OUTAGES AND POSSIBLY SOME BLOCKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
277 WWUS71 KRNK 280825 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 425 AM EDT WED OCT 28 2015 NCZ001-018-VAZ007-009-015-WVZ042-281400- /O.CON.KRNK.WI.Y.0014.000000T0000Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 425 AM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...HIGHER TERRAIN...MAINLY ABOVE 3000 FEET...OF THE BLUE RIDGE AND APPALACHIAN MOUNTAINS...FROM BOONE...TO JEFFERSON... TO MARION...TO BLUEFIELD. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 10 AM THIS MORNING. * IMPACTS...STRONG GUSTY WINDS COMBINED WITH SATURATED GROUND FROM RAINFALL MAY RESULT IN SCATTERED INSTANCES OF DOWNED TREES AND TREE LIMBS RESULTING IN SCATTERED POWER OUTAGES AND POSSIBLY SOME BLOCKED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ RAB
101 WWUS71 KRNK 281350 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 950 AM EDT WED OCT 28 2015 NCZ001-018-VAZ007-009-015-WVZ042-281500- /O.EXP.KRNK.WI.Y.0014.000000T0000Z-151028T1400Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... BLUEFIELD...FLAT TOP 950 AM EDT WED OCT 28 2015 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... LOW LEVEL CORE OF STRONGER WINDS HAS LIFTED NORTHWARD INTO THE CENTRAL APPALACHIANS AND UPPER OHIO VALLEY. THEREFORE...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 10 AM. A FEW GUSTS WITH STRONGER SHOWERS COULD REACH 35 MPH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 1:53 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 27, 1:53 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 153 AM EDT TUE OCT 27 2015 .SYNOPSIS... STRONG HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH ALONG THE EASTERN SLOPES OF THE APPALACHIANS INTO WEDNESDAY...AS DEEP LOW PRESSURE PASSES TO THE WEST...REACHING THE GREAT LAKES BY MID WEEK. THESE FEATURES WILL COMBINE TO BRING RAIN AND COOL TEMPERATURES TO THE AREA THROUGH WEDNESDAY...WHEN A COLD FRONT WILL PASS ACROSS THE REGION. HIGH PRESSURE WILL DOMINATE FOR THE LATER HALF OF THE WEEK UNTIL ANOTHER WET WEATHER SYSTEM MOVES INTO THE AREA LATE IN THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... AS OF 820 PM EDT MONDAY... WEAK CONVERGENCE ALOFT AHEAD OF AN INVERTED SURFACE ALONG THE APPALACHIANS HAS LED TO A BAND OF LIGHT RAIN/SPRINKLES OVER THE WEST THIS EVENING ALONG THE RESIDUAL 85H THETA-E GRADIENT. EVENING SOUNDINGS SHOW QUITE A BIT MORE MOISTURE ALOFT AS WELL WITH CONTINUED MOISTENING VIA VEERING SOUTHWEST FLOW ABOVE THE LOW LEVEL INVERSION. HOWEVER APPEARS THAT THE STRENGTHENING WEDGE PER DEWPOINTS IN THE 30S WILL KEEP MOST SIGNIFICANT RAINFALL TO THE SOUTH/WEST FOR A WHILE LONGER BEFORE A BIT STRONGER SOUTHEAST FLOW ALOFT DEVELOPS AND AIDS ISENTROPIC LIFT AFTER MIDNIGHT. LATEST HRRR ALSO SHOWS SOME INITIAL DECREASE IN RAINFALL LIKELY DUE TO DRYING FROM THE NORTH EARLY ON BEFORE SURGING BACK FROM THE SW LATE. THUS WILL ADJUST HIGHER POPS TO ALONG THE I-77 CORRIDOR AND POINTS SOUTHEAST OVER THE NEXT FEW HOURS...THEN MOSTLY CATEGORICAL TO LIKELY COVERAGE FROM SOUTHWEST TO NORTHEAST PRIOR TO DAWN TUESDAY BUT OVERALL LIGHT QPF OUTSIDE THE SOUTHERN BLUE RIDGE LATE. EXPECT A CHILLY NIGHT UNDER THE EAST/NE FLOW AS THE PRECIP CONTINUES TO EVAPORATE THROUGH THE DRIER BOUNDARY LAYER BEFORE THINGS SATURATE LATER. THIS SHOULD HELP CHASE LOWS INTO THE 40S MOST SPOTS...WITH EVEN SOME UPPER 30S ACROSS THE HIGHER ELEVATIONS. THUS LOWERED A FEW DEGREES OVER THE SOUTH AND WEST WHERE ALREADY CLOSE TO FORECAST LOWS. PREVIOUS DISCUSSION... HIGH PRESSURE HAS BECOME WELL ESTABLISHED ACROSS THE MID ATLANTIC THIS AFTERNOON...WEDGING AGAINST THE EASTERN FACE OF THE APPALACHIANS. SKIES ARE OVERCAST SOUTH OF THE INTERSTATE 64 CORRIDOR...WITH SATELLITE INDICATING A FEW BREAKS IN THE CLOUD COVER FURTHER NORTH. DRY NORTHEASTERLY WINDFLOW WITHIN THE HIGH PRESSURE WEDGE IS KEEPING CLOUD BASES HIGHER FOR THE MOST PART...ALTHOUGH NOTICE CEILINGS DROPPING LOWER SOUTH OF HIGHWAY 460 FROM TIME TO TIME AS LIGHT SHOWER ACTIVITY PASSES ACROSS THE AREA...TEMPORARILY MOISTENING THE LOW LEVELS OF THE ATMOSPHERE. THE EVENING WILL START WITH SPOTTY AREAS OF RAIN PASSING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. HOWEVER WILL BE KEEPING AN EYE ON DEEP GULF MOISTURE RADIATING NORTHWARD ALONG THE APPALACHIAN CHAIN AS A LOW PRESSURE SYSTEM...ACTUALLY THE REMNANTS OF PACIFIC HURRICANE PATRICIA...DRIFTS INLAND FROM THE LOUISIANA COAST. RAIN WILL GRADUALLY SPREAD NORTH AND EAST FROM THE HIGHLANDS OF NORTH CAROLINA BEGINNING SHORTLY BEFORE DAWN...WITH PRETTY MUCH OUR ENTIRE FORECAST AREA EXPERIENCING RAINFALL BY MID MORNING...LASTING THROUGH THE REMAINDER OF THE DAY. CLOUD BASES WILL DROP WITH THE ONSET OF CONTINUOUS RAINFALL AS THE LOW LEVELS OF THE ATMOSPHERE BECOME SATURATED...AND IN ADDITION TO CLOUDS OBSCURING THE RIDGES...BELIEVE WE WILL SEE PATCHY FOG DEVELOP IN THE LOWER ELEVATIONS AS WELL. DO NOT EXPECT MUCH HEATING TO TAKE PLACE FROM THE OVERNIGHT LOWS IN THE LOW TO MID 40S...WITH TUESDAY AFTERNOON HIGHS WARMING ONLY SOME 3 TO 5 DEGREES AREAWIDE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... ON TUESDAY NIGHT...A REGION OF LOW PRESSURE WILL PROGRESS NORTH THROUGH THE MISSISSIPPI AND LOWER OHIO VALLEYS. STRONG SOUTHEAST FLOW ON THE EAST SIDE OF THIS SYSTEM WILL BRING 40 TO 50 KNOT 850 MILLIBAR WINDS INTO AND ACROSS THE AREA. A GOOD MOISTURE FEED FROM THE ATLANTIC WILL ALLOW FOR PLENTY OF CLOUD COVER AND RAINFALL DURING THE OVERNIGHT HOURS...MAXIMIZED NEAR THE CREST OF THE BLUE RIDGE. THESE WIND TRAJECTORIES WILL ALLOW FOR A DOWNSLOPE COMPONENT OVER PARTS OF THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA TOWARDS THE BLUEFIELD REGION OF SOUTHEAST WEST VIRGINIA. THIS AREA MAY BE A BIT OF A MINIMUM ON PRECIPITATION COMPARED TO THE REST OF THE REGION. ALSO...THIS SAME AREA WILL NEED TO BE WATCHED FOR THE POTENTIAL FOR WIND ADVISORY GUSTS AT THE HIGHER ELEVATIONS TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS REALITY WILL BE ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. BY WEDNESDAY...THE CENTER OF THE UPPER LOW WILL BE MORE TOWARDS THE GREAT LAKES REGION...WITH LOW LEVEL WINDS TAKING ON MORE OF A SOUTHERLY ORIENTATION. THIS WILL DECREASE THE IMPACT OF HEAVIER RAIN ALONG THE CREST OF THE BLUE RIDGE...AND ALSO TREND THE PRECIPITATION MORE SHOWERY...RATHER THAN STRATIFORM AS EXPECTED TUESDAY NIGHT. BY THE LATE AFTERNOON...THE TROUGH AXIS ASSOCIATED WITH THE UPPER LOW BECOMES NEGATIVELY TILTED AND PROGRESSES INTO THE REGION ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT. ENOUGH INSTABILITY IS PROGGED BY THE GUIDANCE TO CONTINUE TO WARRANT THE POTENTIAL FOR ISOLATED THUNDERSTORMS ACROSS THE REGION WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT INTO THURSDAY...STRONG WESTERLY THEN NORTHWESTERLY WINDS INCREASE ACROSS THE AREA ON THE BACKSIDE OF THE FRONT...BUT STILL WITHIN THE INFLUENCE OF A TIGHT PRESSURE GRADIENT ON THE SOUTH SIDE OF THE PARENT UPPER LOW. WE ANTICIPATE UPSLOPE RAIN SHOWERS ACROSS PARTS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA WEDNESDAY NIGHT...DISSIPATING THURSDAY MORNING. THURSDAY NIGHT...WINDS WILL CONTINUE TO DECREASE AS SURFACE HIGH PRESSURE STARTS TO NOSE INTO THE REGION. TEMPERATURES DURING THIS PERIOD OF THE FORECAST WILL TREND MILDER THROUGH THURSDAY WITH HIGHS BY THURSDAY AROUND FIVE DEGREES ABOVE NORMAL AND LOWS TEN TO FIFTEEN DEGREES ABOVE NORMAL. THURSDAY NIGHT...COLDER AIR MOVES INTO THE AREA...DROPPING LOW TEMPERATURES TO READINGS AROUND NORMAL. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... FRIDAY INTO SATURDAY...DRY WEATHER IS EXPECTED AS THE CENTER OF HIGH PRESSURE MOVES INTO...OVER...AND THEN EAST OF THE AREA. TEMPERATURES WILL BE WITHIN A FEW DEGREES OF NORMAL FOR THIS TIME OF THE YEAR. SATURDAY THROUGH MONDAY...AN UPPER TROUGH WILL HEAD EASTWARD FROM THE CENTRAL PLAIN STATES TOWARDS THE TENNESSEE VALLEY. A WEAK DISTURBANCE IN THE WESTERN GULF OF MEXICO IS FORECAST TO EJECT NORTHEAST IN ADVANCE OF THIS SYSTEM...WITH THE TWO FEATURES MERGING OVER...OR JUST WEST OF OUR REGION BY SUNDAY...THEN MOVING EAST OF THE AREA ON MONDAY. THE RESULT SHOULD BE AN INCREASE IN SHOWERS ACROSS THE AREA LATE SATURDAY NIGHT...MAXIMIZING ON SUNDAY...AND THEN DECREASING IN COVER ON MONDAY. TEMPERATURES DURING THE SUNDAY AND MONDAY PORTION OF THE FORECAST WILL BE ABOVE NORMAL BY ROUGHLY FIVE DEGREES. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 145 AM EDT TUESDAY... WEDGE REMAINS IN PLACE...BUT DEEP UPPER SHORT WAVE TO THE WEST TAKING ON NEGATIVE TILT AND ALLOWING RAIN ACROSS GA/SC TO BEGIN SPREADING NORTHEAST. ONLY THE LOWEST LEVELS REMAIN DRY FROM NORTHEAST FLOW...SO AS RAIN CONTINUES TO SPREAD IN THIS DIRECTION OVERNIGHT...WE SHOULD START TO REALIZE MORE WIDESPREAD LIGHT RAIN ACROSS THE REGION AFT 10Z. THROUGH THAT TIME...LOOKING AT MOSTLY LOW END VFR CIGS...BECOMING MVFR AS THE RAIN COMMENCES. THEN...SHORTLY AFTER DAYBREAK FROM SW-NE...CIGS WILL LOWER INTO THE IFR RANGE...THEN INTO THE LIFR RANGE MANY AREAS AFT 00Z THIS EVENING AS THE LOW-LEVEL AIR MASS CONTINUES TO SATURATE AS WAVES OF RAIN CONTINUE TO MOVE ACROSS THE REGION FROM THE SOUTHWEST. RAINFALL WILL BE ENHANCED ALONG THE EAST FACING SLOPES OF THE BLUE RIDGE. ONCE THE RAIN BEGINS...WHICH SHOULD REMAIN CONTINUOUS THROUGHOUT THE REMAINDER OF THE TAF VALID PERIOD...EXPECT VSBYS TO LOWER MOSTLY INTO THE MVFR RANGE THROUGHOUT THE DAY...THEN INTO THE IFR-LOCALLY LIFR RANGE AFT 00Z. THE LIFR VSBYS SHOULD BE CONFINED MAINLY TO BCB AND BLF...WITH MAINLY IFR ELSEWHERE. WINDS ENE-NE THROUGH 12Z...VEERING MORE TOWARD THE E-ESE THROUGH THE REMAINDER OF THE TAF VALID PERIOD. TWO AREAS WITH POTENTIAL FOR GUSTS AND INCREASED SPEEDS...EAST OF THE BLUE RIDGE ASSOCIATED WITH HIGH PRESSURE WEDGE...AND LATER IN THE TAF VALID PERIOD ACROSS SW VA/SE WV IN ASSOCIATION WITH A VERY STRONG 850MB LLJ THAT WILL BE MOVING INTO THE REGION LATER TONIGHT/EARLY WED. IN GENERAL...EXPECT SPEEDS 6-9KTS THROUGH 14Z...INCREASING TO 8-11KTS...WITH GUSTS 16-20KTS. MEDIUM CONFIDENCE IN CIGS THROUGHOUT THE TAF VALID PERIOD. MEDIUM CONFIDENCE IN VSBYS THROUGHOUT THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN WIND SPEED/DIRECTION THROUGHOUT THE TAF VALID PERIOD. EXTENDED DISCUSSION... IFR CONDITIONS WILL REMAIN WIDESPREAD INTO WEDNESDAY MORNING. WILL ALSO SEE WIND GUSTS INCREASE ACROSS THE MOUNTAINS...ESPECIALLY IN THE VICINITY OF KBLF...AS THE SOUTHEASTERLY LOW LEVEL JET INTENSIFIES TO AROUND 50KTS. A WARM FRONT WILL LIFT ACROSS THE AREA ON WEDNESDAY FOLLOWED BY A COLD FRONT ON WEDNESDAY NIGHT. MVFR/IFR CEILINGS AND VISIBILITIES ARE EXPECTED UNTIL THE COLD FRONT PASSES ACROSS THE AREA...AND WILL ERODE FROM EAST TO WEST THEREAFTER. GUSTY WINDS BUT DRIER WEATHER IS EXPECTED BEHIND THE FRONT ON THURSDAY INTO FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH/NF SHORT TERM...DS LONG TERM...DS AVIATION...KK/NF/RAB
Hazardous weather outlook, Oct 26, 4:04 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON OCT 26 2015 NCZ004>006-020-VAZ010>014-018>020-022>024-034-035-043>047-058-059- WVZ042>044-507-508-272015- STOKES-ROCKINGHAM-CASWELL-YADKIN-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 404 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-003-019-VAZ016-017-032-033-272015- ALLEGHANY NC-SURRY-WILKES-CARROLL-FLOYD-PATRICK-FRANKLIN- 404 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG THE BLUE RIDGE TUESDAY NIGHT AS A STRONG UPPER LEVEL DISTURBANCE PASSES WEST OF THE APPALACHIANS. RAINFALL TOTALS MAY APPROACH THREE INCHES ALONG THE CREST OF THE BLUE RIDGE THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-272015- ASHE-WATAUGA-GRAYSON- 404 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG THE BLUE RIDGE TUESDAY NIGHT AS A STRONG UPPER LEVEL DISTURBANCE PASSES WEST OF THE APPALACHIANS. RAINFALL TOTALS MAY APPROACH THREE INCHES NEAR THE CREST OF THE BLUE RIDGE THROUGH WEDNESDAY AFTERNOON. WIND GUSTS TUESDAY NIGHT MAY APPROACH OR REACH 50 MPH AT THE HIGHEST ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-272015- TAZEWELL-SMYTH- 404 PM EDT MON OCT 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND GUSTS TUESDAY NIGHT MAY APPROACH OR REACH 50 MPH AT THE HIGHEST ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Wind Advisories in West Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.